Two days ago, I completed a 7-day course of antibiotic treatment (clarithromycin for Bartholin's abscess). Now I am experienciing stomach pains and nausea. Could this be an after effect of the antiobitcs? I don't get sick often, and haven't thrown up in years. All of this is quite disconcerting, but, is it normal?
Antibiotics can royally mess with your digestive system. Go to the drugstore and get some probiotics - something like Culturelle - and start taking them as directed. They may give you a hand with the discomfort.
I think that the same thing may have happened to me. Though I finished my antibiotics (keflex) in the end of august and and been pretty sick ever since. When i fist got sick i was violently ill, couldn't eat or drink for weeks, and had to go to the ER. Now I just have constant stomach discomfort and occasionally diarrhea. ( the whole ordeal is in my journal if you want to see if its at all similar to you)
If you don't feel better in a few days you might want to consider going to a doc just to make sure your "ok." Another probiotic someone suggested to me was Align, but its a bit on the pricey side.
My GI suggested talking "digestive advantage" (a probiotic) but it didn't help much, if at all. I also started drinking Kefir. http://www.kefir.net/ the strawberry is Delicious and good for replacing the "good" bacteria in your system, I don't know if its doing anything for me but i like it. I also have a friend who drinks Yakult and says it helped her allot, but they don't sell it near me so I haven't tried it. Hope you feel better sooner then I will!!! Though maybe its just a coincidence that my stomach got screwed up around the same time i stopped taking the keflex....or maybe my body just isn't replacing the good bacteria like it should....
Hi. Sorry to hear about all your problems. I'm going through something very similar right now. I was given an antibiotic (cephalasporin) for a swollen lymph node. At the same time, I had a blocked ear and sinus infection. The antibiotic has helped the lymph node, but I think it has done havoc on my stomach. I have reflux disease anyway, so my stomach is very sensitive. I started to get severe stomach and chest pain, along with diarrhea. It had to be caused by the antibiotic because nothing else was different about me or the medication I'm presently taking.
I went to the doctor, and she said that the antibiotics can definitely mess up your digestive system. The awful pain I had was diagnosed as being "esophageal spasms" and felt like I was having a heart attack. The doctor didn't suggest anything to me (sorry) but said that all this should end in a week. I'm looking into getting a probiotic if things don't clear up soon.
You might want to check with your doctor and mention all your problems to him. They might make a note in your chart not to prescribe that type of antibiotic for you again in the future. Good luck and start feeling better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.